Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Sting on stomach, applied mustard, itching, red circle on stomach. Used hydrocortisone. Any suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have a question. I was cleaning my pool yesterday and was cleaning from the outside of it. All of the sudden I felt a sting on my stomach underneath my shirt. I was thinking it was a wasp but wasn't for sure. I came inside and put mustard on it because the mustard is an old remedy to pull the poison out which I tried it before and worked. Anyway it stopped hurting and I went back outside and finished what I was doing. Today my stomach started itching real bad. I can't hardly see the bite or sting but I have a red large circle on my stomach that increased in size and is itching bad. I've been using hydrocortisone to try and help the itching. Any suggestions?
Posted Thu, 27 Sep 2012 in Skin Rash
Answered by Dr. Sudarshan 22 minutes later

Thanks for writing in .

You are having insect bite.The red circle you are describing is urticarial wheal.

It is an reaction to the products released by the insect.

Now you should take tab zytec for itching and anti inflammatory drug like ibuprofen to reduce pain and swelling.

You can apply cool soothing lotion like calamine.

Also you can cold sponging to reduce symptoms.

There is nothing to be worried about. This will go away in 1 weeks time.

Hope this helps.

If you need any further clarification do let me know.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor